Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Neurol Assoc. 2018 May;36(2):116-118. Korean. Case Report. https://doi.org/10.17340/jkna.2018.2.13
Kim RY , Lee DS , Gwag BC , Lee YK , Cheon SM , Jeong JH .
Department of Neurology, Dong-A University, College of Medicine, Busan, Korea. jhjeong@dau.ac.kr
Department of Intensive Care Medicine, Dong-A University, College of Medicine, Busan, Korea.
Abstract

Metronidazole-induced encephalopathy (MIE) can be caused by excessive dose or prolonged metronidazole administration. The signal abnormalities in the cerebellar dentate nuclei, midbrain, dorsal pons and corpus callosum on magnetic resonance imaging are considered as the characteristic feature of MIE. Although the mechanism of MIE remains to be elucidated, various hypothesis have been proposed including the role of metronidazole as a thiamine antagonist. Here we report a 58-year-old woman with MIE who coincidentally presented with thiamine deficiency.

Copyright © 2019. Korean Association of Medical Journal Editors.